Alert archive / Texas / Red Flag Warnings in 2012

Red Flag Warning 6, NWS Lubbock, TX

February 25, 201211 counties in Texas

NWS Lubbock, TX issued this red flag warning at Feb 25, 2012, 4:39 AM CST for 11 counties in Texas. It took effect at Feb 25, 2012, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 25, 2012, 4:39 AM CST (10:39 UTC)
In effect from
Feb 25, 2012, 11:00 AM CST
Expired
Feb 25, 2012, 6:00 PM CST
In force
7 hr
Issued by
NWS Lubbock, TX

Counties Briscoe County, TX, Castro County, TX, Childress County, TX, Cottle County, TX, Dickens County, TX, Floyd County, TX, Hall County, TX, King County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX

The radar

The Lubbock radar (KLBB), 92 km from the middle of the area, began a volume at 10:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2012-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2012-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3197 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

794 
WWUS84 KLUB 251039
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
439 AM CST SAT FEB 25 2012

TXZ021>026-252100-
/O.NEW.KLUB.FW.W.0006.120225T1700Z-120226T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-
439 AM CST SAT FEB 25 2012

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...
RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE
DANGER FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING. 

* WIND...SOUTH TO SOUTHWEST AT 25 TO 35 MPH AT THE 20 FOOT LEVEL.

* HUMIDITY...BETWEEN 10 AND 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
1 follow-up statement
509 
WWUS84 KLUB 252036 AAA
RFWLUB

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
236 PM CST SAT FEB 25 2012

TXZ030>032-037-038-260000-
/O.EXA.KLUB.FW.W.0006.000000T0000Z-120226T0000Z/
FLOYD-MOTLEY-COTTLE-DICKENS-KING-
236 PM CST SAT FEB 25 2012

...RED FLAG WARNING IS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR
SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY
VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER MUCH OF THE 
ROLLING PLAINS AND ADJACENT SOUTH PLAINS...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* WIND...SOUTH TO SOUTHWEST AT 20 TO 30 MPH AT THE 20 FOOT LEVEL.

* HUMIDITY...BETWEEN 10 AND 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE RAPID FIRE GROWTH POTENTIAL.

&&

$$

TXZ021>026-260000-
/O.CON.KLUB.FW.W.0006.000000T0000Z-120226T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-
236 PM CST SAT FEB 25 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE
HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE
EXTREME SOUTHERN TEXAS PANHANDLE...

* WIND...SOUTH TO SOUTHWEST AT 25 TO 35 MPH AT THE 20 FOOT 
  LEVEL. 

* HUMIDITY...BETWEEN 10 AND 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE RAPID FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Feb 25, 4:32 AM CST, 7 minutes earlier.

Area forecast discussion, Feb 25, 4:32 AM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
432 AM CST SAT FEB 25 2012

.SHORT TERM...
WEST TEXAS COULD NOT ESCAPE STRONG WINDS FOR TOO LONG WITH BREEZY
CONDITIONS RETURNING TODAY. AN UPPER LEVEL TROUGH WILL MOVE ACROSS
THE ROCKIES TODAY. AS A RESULT THE AREA WILL SEE STRONG PRESSURE
FALLS AND SURFACE CYCLOGENESIS IN LEE OF THE ROCKIES. THIS WILL IN
TURN LEAD TO DOWNSLOPING WINDS ACROSS THE ENTIRE REGION THIS
AFTERNOON. WINDS ALOFT WILL NOT BE VERY STRONG BUT THE SURFACE
PRESSURE GRADIENT WILL TIGHTEN ENOUGH TO OBTAIN ADVISORY LEVEL WINDS
OVER THE EXTREME SOUTHERN TEXAS PANHANDLE. WIND SPEEDS WILL INCREASE
THE FURTHER NORTH ONE TRAVELS WITH THE HIGHEST WINDS AROUND THE
OKLAHOMA PANHANDLE. WINDS WILL STAY INCREASED A BIT OVERNIGHT WITH
WEAK PRESSURE RISES IN THE EVENING AND A STRONG LOW LEVEL JET
FORMING EARLY SUNDAY MORNING. LITTLE SUBSIDENCE ALOFT TODAY WILL
MAKE IT HARD PRESSED TO TRANSFER DRIER AIR TO THE SURFACE. THE
DOWNSLOPING WINDS WILL SURGE TEMPERATURES BETWEEN TEN AND 15 DEGREES
HIGHER THAN YESTERDAY. HOWEVER...THESE VALUES WILL ONLY BE NEAR
NORMAL TO FIVE DEGREES ABOVE NORMAL. JDV

&&

.LONG TERM...
UPPER TROUGH CONTINUING TO THE EAST THROUGH NORTHERN PLAINS SUNDAY
WITH A WEAK SURFACE COLD FRONT SETTLING SOUTHWARD THROUGH THE AREA.
SUNDAY STILL IS LOOKING LIKE A PRETTY NICE DAY WITH FAIRLY LIGHT
BREEZES UNTIL PICKING UP A BIT FROM THE SOUTHEAST DURING THE
AFTERNOON. NEXT STRONG STORM SYSTEM WILL BE DIGGING INTO THE
PACIFIC SOUTHWEST ON MONDAY WITH BACKING FLOW ACROSS WEST TEXAS.
TRENDS SEEM TO SUPPORT THE SLOWER SOLUTION SPREAD AT THIS POINT
SUGGESTING A BIT MORE BACKED UPPER FLOW AND MORE PRONOUNCED LOW
LEVEL MOISTURE SURGE INTO WEST TEXAS ON MONDAY. MINOR CHANGES TO
ADJUST SHOWER CHANCES WEST TO THE STATE LINE WHILE ALSO CONTINUING
TO FAVOR SHOWERS VERSUS THUNDER AT THIS POINT...ATMOSPHERIC
PROFILES APPEAR VERY LIMITED WITH INSTABILITY. APPROACH OF THE
STRONG UPPER LOW THROUGH THE CENTRAL ROCKIES LATE MONDAY SHOULD
TIGHTEN THE SURFACE DRY-LINE AND FORCE IT EASTWARD OVERNIGHT. MID
LEVEL CAPPING INVERSION LIKELY WILL WEAKEN PERHAPS ALLOWING FOR
PREDOMINANCE OF THUNDER CHANCES SPREADING MAINLY THROUGH EASTERN
ZONES MONDAY NIGHT...THOUGH SOLUTIONS ARE NOT YET IN GOOD
AGREEMENT ON THESE STABILITY ISSUES.

TUESDAY STILL LOOMS AS A WINDY OR VERY WINDY DAY AS STORM MOVES
EAST INTO THE CENTRAL HIGH PLAINS AND DEEPENS. CURRENT TRACK WOULD
FAVOR NORTHERN ZONES FOR A STRONGER WIND EVENT THOUGH THE ECMWF
WAS HUGGING CLOSER TO THE SOUTHERN PATH SPREAD AND REMAINS OUR
MODEL OF CHOICE. HOWEVER...EVEN THIS SOLUTION WOULD KEEP THE
STRONGEST MID-LEVEL WIND CORE ACROSS NORTHERN PANHANDLE. STRONG
WINDS STILL COULD OCCUR OVER THE TEXAS SOUTH PLAINS REGION SIMPLY
FROM DEEP MIXING TO AROUND 700 MB ALONG WITH STRENGTHENING FLOW
ALOFT AT ALL LEVELS. ANYWAY...ONLY MINOR ADJUSTMENTS AT THIS
POINT UNTIL WE GET A CLEANER READ ON HOW THIS LOW WILL MOVE OUT
INTO THE HIGH PLAINS.

MID WEEK WOULD THEN FOLLOW WITH A RETURN TO BREEZY-TYPE WINDS AND ZONAL
FLOW ALOFT...IN ADVANCE OF ANOTHER UPPER TROUGH DIGGING INTO THE
MISSISSIPPI VALLEY FRIDAY SHOVING AN ACTIVE DRY COLD FRONT THROUGH
THE AREA. RMCQUEEN

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP THIS AFTERNOON WITH
HIGHEST IMPACTS IN THE EXTREME SOUTHERN TEXAS PANHANDLE. SOUTH TO
SOUTHWEST WINDS WILL INCREASE AND REACH SPEEDS FROM 20 TO 30 MPH AT
THE 20 FOOT LEVEL DURING THE AFTERNOON HOURS. TEMPERATURES ARE
EXPECTED TO ONLY BE NEAR NORMAL TO FIVE DEGREES ABOVE NORMAL. WITH
DRY AIR AT THE SURFACE...AFTERNOON RELATIVE HUMIDITY VALUES ARE
EXPECTED TO BE AROUND 15 PERCENT IN THE SOUTHERN PANHANDLE AND FROM
15 TO 20 PERCENT ELSEWHERE. A RED FLAG WARNING WILL BE ISSUED FOR
THE SOUTHERN TEXAS PANHANDLE AND A RANGE-LAND FIRE DANGER STATEMENT
ELSEWHERE.

POTENT WIND STORM EXPECTED TO SWING ACROSS THE ROCKIES INTO THE
CENTRAL PLAINS TUESDAY. INCREASING FLOW ALOFT SPREADING OVER THE
SOUTH PLAINS REGION WITH DEEP MIXING TO NEAR 700 MB WILL LEAD TO A
SOLID WINDY DAY FOR THE MAJORITY OF THE AREA AND AN INCREASING
THREAT FOR CRITICAL FIRE WEATHER CONDITIONS. TRACK OF THIS STORM
STILL APPEARS SLIGHTLY NORTH OF THE CLASSIC SOUTHERN PLAINS WILD-
FIRE SCENARIO WHICH WOULD PLACE PANHANDLE AND AREAS NORTH MORE
SQUARELY IN THE MAXIMUM WIND FIELDS. A FIRE WEATHER WATCH MAY BE
ISSUED WITHIN THE COMING UPCOMING 24 HOURS IF WIND FIELDS REMAIN
SUPPORTIVE. RMCQUEEN

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        61  36  65  35  56 /   0   0   0   0  20
TULIA         62  36  61  36  54 /   0   0   0   0  20
PLAINVIEW     61  35  64  38  55 /   0   0   0   0  20
LEVELLAND     62  36  69  39  58 /   0   0   0   0  20
LUBBOCK       62  36  68  40  57 /   0   0   0   0  20
DENVER CITY   62  36  73  41  62 /   0   0   0   0  20
BROWNFIELD    62  36  71  40  60 /   0   0   0   0  20
CHILDRESS     66  37  65  40  58 /   0   0   0  10  20
SPUR          63  36  68  41  59 /   0   0   0  10  20
ASPERMONT     65  37  68  42  61 /   0   0   0  10  20

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM CST THIS
EVENING FOR THE FOLLOWING ZONES: TXZ021>026.

WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: TXZ021>026.

&&

01/05
Hazardous weather outlook, Feb 25, 4:10 AM CST, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
410 AM CST SAT FEB 25 2012

TXZ021>044-261015-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
410 AM CST SAT FEB 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

FIRE WEATHER

SOUTHWESTERLY WINDS ARE EXPECTED TO EXCEED 30 MPH DURING THE
AFTERNOON HOURS ACROSS THE EXTREME SOUTHERN TEXAS PANHANDLE. THE
STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITY VALUES WILL RESULT
IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THIS AREA AS WELL.
ELEVATED FIRE WEATHER CONDITIONS WILL OCCUR OVER THE SOUTH PLAINS
AND ROLLING PLAINS. A WIND ADVISORY AND RED FLAG WARNING ARE IN
EFFECT FOR THE EXTREME SOUTHERN TEXAS PANHANDLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG WINDS AND CRITICAL FIRE WEATHER ARE EXPECTED AGAIN ON
TUESDAY.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 4:38 AM CSTWind AdvisoryLUBBriscoe, Castro, Childress, Hall, Parmer, Swisher13 hr

Nearby

Red Flag Warnings in Texas, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.